Alert archive / West Virginia / Tornado Warnings in 2011
Tornado Warning 70, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at May 26, 2011, 11:07 PM EDT for Grant County, Hardy County, Pendleton County, West Virginia; Rockingham County, Virginia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2011, 11:07 PM EDT (03:07 UTC)
- Expired
- May 26, 2011, 11:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Rockingham County, VA, Grant County, WV, Hardy County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 146 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:42 PM EDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 3.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 935 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1937 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
190 WFUS51 KLWX 270307 TORLWX VAC165-WVC023-031-071-270345- /O.NEW.KLWX.TO.W.0070.110527T0307Z-110527T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1107 PM EDT THU MAY 26 2011 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * TORNADO WARNING FOR... PENDLETON COUNTY IN EASTERN WEST VIRGINIA... HARDY COUNTY IN EASTERN WEST VIRGINIA... ROCKINGHAM COUNTY IN WESTERN VIRGINIA... GRANT COUNTY IN EASTERN WEST VIRGINIA... * UNTIL 1145 PM EDT * AT 1104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 21 MILES SOUTH OF ROUGH RUN...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... BRANDYWINE... ROUGH RUN... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND CONFIRM. TAKE COVER NOW. && LAT...LON 3893 7913 3874 7889 3855 7925 3863 7934 TIME...MOT...LOC 0306Z 222DEG 31KT 3863 7923 $$ PELOQUIN
2 follow-up statements
396 WWUS51 KLWX 270321 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1121 PM EDT THU MAY 26 2011 VAC165-WVC023-031-071-270345- /O.CON.KLWX.TO.W.0070.000000T0000Z-110527T0345Z/ PENDLETON WV-HARDY WV-ROCKINGHAM VA-GRANT WV- 1121 PM EDT THU MAY 26 2011 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR GRANT... ROCKINGHAM...HARDY AND PENDLETON COUNTIES... AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED 9 MILES SOUTHEAST OF UPPER TRACT...OR 13 MILES SOUTH OF ROUGH RUN...MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... MILAM... CRIDERS... BERGTON... ROUGH RUN... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND CONFIRM. TAKE COVER NOW. && LAT...LON 3893 7913 3877 7893 3864 7913 3873 7926 TIME...MOT...LOC 0320Z 222DEG 31KT 3872 7913 $$ PELOQUIN
370 WWUS51 KLWX 270341 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1141 PM EDT THU MAY 26 2011 VAC165-WVC023-031-071-270351- /O.EXP.KLWX.TO.W.0070.000000T0000Z-110527T0345Z/ PENDLETON WV-HARDY WV-ROCKINGHAM VA-GRANT WV- 1141 PM EDT THU MAY 26 2011 ...THE TORNADO WARNING WILL EXPIRE AT 1145 PM EDT FOR GRANT... ROCKINGHAM...HARDY AND PENDLETON COUNTIES... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED AREA. THUS THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3893 7913 3877 7893 3864 7913 3873 7926 TIME...MOT...LOC 0341Z 222DEG 31KT 3885 7897 $$ BJL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at May 26, 10:37 PM EDT, 30 minutes earlier.
Area forecast discussion, May 26, 10:37 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1037 PM EDT THU MAY 26 2011
.SYNOPSIS...
LOW PRESSURE OVER INDIANA WILL SLOWLY WEAKEN AS IT MOVES
NORTHEAST INTO FRIDAY. SUBTROPICAL AIR FROM HIGH PRESSURE OVER THE
WESTERN ATLANTIC WILL EXPAND WESTWARD INTO THE MID-ATLANTIC REGION
THIS WEEKEND INTO THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
UPDATE...CANCELLED SCA FOR THE OVERNIGHT HRS.
SEVERE THUNDERSTORM WATCH 381 EXTENDED IN TIME...TILL MIDNIGHT.
ANOTHER ROUND OF STORMS COMING IN FROM THE WEST AND SOUTH...TOWARD
THE SAME AREAS THAT HAD THE FIRST ROUND. THUS...THE WATCH HAS BEEN
EXTENDED TILL MIDNIGHT FOR THE SAME AREAS - WEST OF THE BLUE
RIDGE.
LATEST KIAD SOUNDING AND OTHER REGIONAL ANALYSIS SHOWS MODEST
INSTABILITY STILL LEFTOVER. NOW THAT THE SUN HAS SET...THIS AND
OTHER SVR PARAMETERS SHOULD GRADUALLY DECREASE OVER THE NEXT
COUPLE OF HRS.
FROM PREV DISC...
OVERNIGHT...A WEAKENING LOW PRESSURE WILL TRACK NORTHEAST FROM THE
WRN OH VLY TO THE ERN GREAT LAKES. FORCING AHEAD OF THIS LOW INTO
THE WARM AND HUMID AIRMASS IN PLACE ACROSS THE MID ATLANTIC ALLOWS
FOR LIKELY POPS ACROSS THE POTOMAC HIGHLANDS WITH DECREASING
CHANCES TO THE EAST SINCE THE FORCING WILL REMAIN ALONG THE
CENTRAL APPALACHIANS INTO FRIDAY. FOCUSED POPS WEST OF THE BLUE
RIDGE AFTER MIDNIGHT GIVEN HIGH-RES GUIDANCE BRINGING ACTIVITY
ACROSS THE ALLEGHENY FRONT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
FRIDAY AFTERNOON LOOKS TO HAVE CONVERGENCE FROM THE REMNANT BOUNDARY
THAT WILL BE DRIFTING EAST...ALONG WITH PEAK HEATING TO TRIGGERS
SHOWERS AND THUNDERSTORMS...WENT WITH LIKELIES FROM THE LEE OF THE
BLUE RIDGE AND WEST...CHANCES THRU THE BAY. A SLIGHT RISK FOR SEVERE
WX IS PROGGED AGAIN...DID NOT GO WITH SEVERE WORDING YET.
SLY FLOW AGAIN FRIDAY AND WITH MAX TEMPS IN THE UPPER 80S /LESS THAN
TODAY DUE TO MORE CLOUDS/. A BAY BREEZE COULD ALSO PROVIDE A FOCUS
FOR CONVECTIVE DEVELOPMENT.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AREA WL BE UNDER AN UNSTABLE AIR MASS FRI EVE. CAPES OVR 1000 PSBL
FRI EVE. WINDS FIELD NOT GREAT. THE NRN PART OF THE AREA IS IN A
SLT WATCH INTO FRI EVE. MOST LKLY THREATS WOULD BE STRAIGHT LN
WINDS AND HAIL.
AFTR THAT...MEM DAY WKND..THE UNOFFICIAL START OF SUMMER...WL
USHER IN AN OFFICAL TASTE OF SUMMERTIME WX. CONVECTIVE CHCS
DIMINISH...AFTN POP UP STORMS OVR THE MTNS ON SAT THE MAIN
PSBLTY..BUT AFTR THAT THE 594 RIDGE SHOULD KEEP ALL CONVCTN
SUPPRESSED FOR SUN AND MON. TUE FOR THAT MATTER AS WELL.
WHEN I WENT OUT TO TAKE AN OB EARLIER TDA IT WAS OBVIOUS THAT THE
AIR MASS IS CHANGING - 1ST TIME THIS YR I RECALL SEEING
SIGNIFICANT HZ IN THE AIR. AT 2 PM THE 3 MAJOR AIRPORTS WERE ALL
WITHIN A DEG OR TWO OF 90..WHICH HAS YET TO BE REACHED AT ANY SITE
SO FAR THIS YR. BUT IT LOOKS LK IT WL BE REACHED MON/TUE/WED AS
THE ABOVEMENTIONED RDG PARKS OVR THE ERN U.S.
A WK CD FNT IS PROGGED BY THE MDLS TO SLOWLY PUSH INTO THE MID
ATLC NEXT WED OR THU. BUT GIVEN THE HEAT WE'LL XPRNC ERLY IN THE
WK COMPOUNDED W/ THE FACT THAT THROUGHOUT THE YRS HERE MDLS HV
HAD TROUBLE W/ THE TIMING OF FNTS MULTI-DAYS IN ADVNC (IE - USUALLY
FROPAS ARE LATER IF AT ALL). DUE TO THIS I'M REFRAINING FM MORE
THAN SLT CHC POPS DURG THE MDL OF NEXT WK.
&&
.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
A WEAK FRONT WILL CROSS THE CENTRAL APPALACHIANS AND INTO THE MID
ATLANTIC LATE TONIGHT THROUGH FRIDAY. SCATTERED LATE NIGHT RA/TS
MAINLY WEST OF THE BLUE RIDGE. MOST THUNDERSTORMS WILL REMAIN
NORTH/WEST OF THE BALTIMORE-WASHINGTON METRO AREA UNTIL FRIDAY
AFTERNOON. LARGE HAIL AND DAMAGING WINDS POSSIBLE WITH ANY
ACTIVITY THROUGH THE TAF PERIOD. SLY FLOW GUSTING TO AROUND 20 KT
THIS AFTERNOON AND FRIDAY AFTERNOON...10 KT OR LESS OTHERWISE.
TSTMS PSBL FRI EVE..THEN HIGH PRES BUILDS OVR THE AREA FOR THE
HOLIDAY WKND. NO PROBS FORESEEN FOR AVIATION.
&&
.MARINE...
SLY FLOW CONTINUES THROUGH EARLY NEXT WEEK. SLY CHANNELING AGAIN
TOMORROW WARRANTS ANOTHER SCA FOR THE MAIN STEM OF THE MD
BAY...NOON TO 8PM.
HOT HIGH PRES TO MOVE OVER THE WATERS FOR THE HOLIDAY WKND. WINDS
XPCTD TO RMN BLO SCA LVLS FRI NGT AND RIGHT THRU MEM DAY WKND.
NEXT PTNL FOR A FRONTAL PASSAGE NOW UNTIL NEXT WED.
&&
.TIDES/COASTAL FLOODING...
WITH A PROLONGED PERIOD OF SOUTHERLY WINDS...EXPECT WATER LEVELS
TO INCREASE TO AROUND 1.5 FT FOR THE HIGH TIDE CYCLE TONIGHT WHICH
IS PREFERRED ASTRONOMICALLY.
SLY FLOW CONTINUES THROUGH THE WEEKEND AND A NEW MOON IS APPROACHING
/JUNE 1/. THEREFORE...WATER LEVELS WILL REMAIN ELEVATED...WITH THE
POTENTIAL FOR FURTHER MINOR COASTAL FLOODING THROUGH THE HOLIDAY
WEEKEND.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD ADVISORY UNTIL 8 AM EDT FRIDAY FOR DCZ001.
MD...COASTAL FLOOD ADVISORY UNTIL 8 AM EDT FRIDAY FOR MDZ007-011-
013-014-016>018.
VA...COASTAL FLOOD ADVISORY UNTIL 8 AM EDT FRIDAY FOR VAZ052>055-
057.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TO 9 PM EDT FRIDAY FOR
ANZ531>534-537-539>541-543.
&&
UPDATE...GMS
PREV DISCUSSION...BAJ/WOODY!Hazardous weather outlook, May 26, 10:41 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1041 PM EDT THU MAY 26 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 271545- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1041 PM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT MINOR COASTAL FLOODING IS EXPECTED AT THE MOST SENSITIVE SITES AROUND HIGH TIDE THROUGH TONIGHT ALONG THE TIDAL POTOMAC RIVER AND WESTERN SHORE OF THE CHESAPEAKE BAY. SEE /WBCCFWLWX/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT CONDITIONS WILL CONTINUE FOR PORTIONS OF THE TIDAL POTOMAC AND MARYLAND CHESAPEAKE BAY ON FRIDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY. A FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS. THE THREAT FOR MINOR COASTAL FLOODING ACROSS THE TIDAL POTOMAC AND WESTERN SHORE OF THE CHESAPEAKE BAY CONTINUES THROUGH THIS WEEKEND. HEAT INDICES MAY APPROACH 100 DEGREES MONDAY AND TUESDAY IN THE BALTIMORE-WASHINGTON METRO AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...BUT ACTIVATION WILL BE POSSIBLE ON FRIDAY. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-271545- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1041 PM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED FOR THE AREAS WEST OF THE NORTHERN VIRGINIA BLUE RIDGE...INCLUDING THE NORTHERN AND CENTRAL SHENANDOAH VALLEY UNTIL MIDNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN LATE TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY. A FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION CONTINUES. PLEASE RELAY ANY REPORTS OF STRONG WINDS...LARGE HAIL...OR DOWNED TREES TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 26, 10:07 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1007 PM EDT THU MAY 26 2011
VAZ503-504-WVZ505-506-270230-
EASTERN HIGHLAND VA-EASTERN PENDLETON WV-WESTERN HIGHLAND VA-
WESTERN PENDLETON WV-
1007 PM EDT THU MAY 26 2011
...STRONG THUNDERSTORM TO AFFECT EASTERN HIGHLAND...EASTERN
PENDLETON...WESTERN HIGHLAND AND WESTERN PENDLETON COUNTIES...
AT 1007 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES WEST OF HIGHTOWN...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE NEW HAMPDEN...BLUE GRASS...CHERRY GROVE
AND CIRCLEVILLE.
PENNY-SIZE TO NICKEL-SIZE HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3840 7972 3844 7969 3850 7970 3852 7967
3856 7968 3860 7964 3867 7963 3868 7961
3875 7954 3883 7950 3868 7928 3834 7971
3836 7974
TIME...MOT...LOC 0207Z 221DEG 33KT 3846 7971
BJLLocal storm report, May 26, 10:08 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1008 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL SHORT GAP 39.54N 78.81W
05/26/2011 E1.00 INCH MINERAL WV PUBLIC
QUARTER SIZE HAIL
&&
EVENT NUMBER LWX1100758
KLWLocal storm report, May 26, 10:12 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1012 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 1 WSW PINTO 39.57N 78.85W
05/26/2011 E1.00 INCH ALLEGANY MD PUBLIC
QUARTER SIZE HAIL WHITENED THE GROUND NEAR INTERSECTION
OF RT 956 AND US 220.
&&
EVENT NUMBER LWX1100759
KLWLocal storm report, May 26, 10:13 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1013 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL FRANKLIN 38.64N 79.33W
05/26/2011 M0.88 INCH PENDLETON WV 911 CALL CENTER
NICKEL SIZE HAIL IN FRANKLIN... WEST VIRGINIA
&&
EVENT NUMBER LWX1100760
KLWSpecial weather statement, May 26, 10:32 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1032 PM EDT THU MAY 26 2011
VAZ026-027-WVZ055-270300-
SHENANDOAH VA-HARDY WV-ROCKINGHAM VA-
1032 PM EDT THU MAY 26 2011
...STRONG THUNDERSTORM TO AFFECT SHENANDOAH...HARDY AND ROCKINGHAM
COUNTIES...
AT 1032 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES SOUTHWEST OF YANKEETOWN...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE MATHIAS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3867 7908 3872 7908 3876 7906 3877 7908
3911 7897 3890 7852 3855 7894 3865 7910
TIME...MOT...LOC 0232Z 220DEG 33KT 3868 7895
BJLSpecial weather statement, May 26, 10:42 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1042 PM EDT THU MAY 26 2011 VAZ025-026-504-WVZ506-270330- EASTERN HIGHLAND VA-EASTERN PENDLETON WV-AUGUSTA VA-ROCKINGHAM VA- 1042 PM EDT THU MAY 26 2011 ...STRONG THUNDERSTORM TO AFFECT EASTERN HIGHLAND...EASTERN PENDLETON...AUGUSTA AND ROCKINGHAM COUNTIES... AT 1043 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PALO ALTO...MOVING NORTHEAST AT 45 MPH. LOCATIONS IMPACTED INCLUDE BRANDYWINE...OAK FLAT AND DEER RUN. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3881 7922 3863 7883 3819 7931 3836 7956 TIME...MOT...LOC 0243Z 216DEG 40KT 3846 7935 BJL
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:07 PM EDT | Special Weather Statement | LWX | Pendleton | 23 min |
| May 26, 10:17 PM EDT | Severe Thunderstorm Warning | LWX | Pendleton | 43 min |
| May 26, 10:32 PM EDT | Special Weather Statement | LWX | Hardy | 28 min |
| May 26, 10:42 PM EDT | Special Weather Statement | LWX | Pendleton | 48 min |
| May 26, 10:53 PM EDT | Severe Thunderstorm Warning | LWX | Grant, Hardy, Pendleton | 52 min |
| May 26, 11:11 PM EDT | Special Weather Statement | LWX | Morgan | 34 min |
| May 26, 11:15 PM EDT | Special Weather Statement | LWX | Hardy | 30 min |
| May 26, 11:23 PM EDT | Flash Flood Warning | LWX | Pendleton | 3 hr |
| May 26, 11:32 PM EDT | Tornado Warning | LWX | Grant, Hardy | 28 min |
| May 26, 11:47 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire, Hardy, Mineral | 58 min |
| May 26, 11:52 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire, Hardy, Pendleton | 53 min |
| May 27, 12:28 AM EDT | Severe Thunderstorm Warning | LWX | Hampshire, Hardy | 47 min |
| May 27, 1:00 AM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Jefferson, Morgan | 45 min |
| May 27, 4:38 AM EDT | Flash Flood Watch | LWX | Grant, Hampshire, Hardy, Mineral, Pendleton | 19 hr |
| May 27, 2:46 PM EDT | Special Weather Statement | LWX | Mineral | 29 min |
| May 27, 4:57 PM EDT | Flash Flood Warning | LWX | Mineral | 6 hr |
| May 27, 5:29 PM EDT | Severe Thunderstorm Warning | LWX | Mineral | 31 min |
| May 27, 5:33 PM EDT | Severe Thunderstorm Warning | LWX | Mineral | 27 min |
| May 27, 5:38 PM EDT | Flash Flood Warning | LWX | Mineral | 3 hr |
| May 27, 5:57 PM EDT | Flash Flood Warning | LWX | Hardy | 2 hr |
| May 27, 7:29 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Jefferson | 46 min |
| May 26, 10:02 PM EDT | Special Weather Statement | LWX | Rockingham | 28 min |
| May 26, 11:18 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Highland, Rockingham, City of Harrisonburg, City of Staunton | 42 min |
| May 27, 4:04 PM EDT | Special Weather Statement | LWX | Nelson | 41 min |
| May 27, 4:08 PM EDT | Special Weather Statement | LWX | Nelson, City of Waynesboro | 52 min |
| May 27, 5:07 PM EDT | Special Weather Statement | LWX | Albemarle, Greene, City of Charlottesville, City of Waynesboro | 23 min |
| May 27, 5:38 PM EDT | Special Weather Statement | LWX | Culpeper, Madison, Orange | 37 min |
| May 27, 6:13 PM EDT | Special Weather Statement | LWX | Spotsylvania | 32 min |
| May 27, 6:16 PM EDT | Special Weather Statement | LWX | Culpeper, Fauquier, Prince William, Rappahannock | 44 min |
| May 27, 6:34 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Prince William, Rappahannock | 41 min |
| May 27, 6:37 PM EDT | Special Weather Statement | LWX | Stafford, City of Fredericksburg | 38 min |
| May 27, 6:38 PM EDT | Special Marine Warning | LWX | 2 hr | |
| May 27, 6:40 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, King George, Prince William, Spotsylvania, Stafford and 1 more | 35 min |
| May 27, 6:45 PM EDT | Tornado Warning | LWX | Fairfax, Prince William, Spotsylvania, Stafford, City of Fredericksburg | 30 min |
| May 27, 6:52 PM EDT | Special Weather Statement | LWX | Prince William, City of Manassas | 23 min |
| May 27, 6:58 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Prince William, Stafford | 32 min |
| May 27, 7:06 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Fauquier, Loudoun, Prince William, City of Fairfax, City of Manassas and 1 more | 39 min |
| May 27, 7:21 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, Loudoun, Prince William, City of Alexandria, City of Fairfax and 3 more | 39 min |
Nearby
Tornado Warnings in West Virginia, 2011Tornado Warnings in Virginia, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.